Jump to content
CrazyBoards.org

Help ASAP!


Recommended Posts

Guest Guest_Nut_Job_*

I have hear mixed reports on this....is this serious? I can't get in touch with my P-Doc. Should I be concerned?

Nut_Job ;)

Link to comment
Share on other sites

you didn't describe it so i can't tell you if it meets the descriptions i've read about the Rash (i researched it because i take lamictal), so i can't tell you if it sounds like it or not.

you should officially tell your pdoc of ANY rash you get while on lamictal, even if you think it is poison ivy.

i hope you don't have it. lamictal rocks! go lamictal!

but since you can't reach your pdoc, and it is dangerous to go off of anticonvulsants cold turkey (unless you have an overriding reason, like the Rash), i'd see if another pdoc can see you, or look up as many pics of the Rash as possible to see if it looks like it. you don't want to play around with the Rash. on the other hand, for it to actually hurt you, it does take awhile. people go around for weeks with the Rash and are totally fine. it takes awhile to do anything.

i'm no pdoc, remember, i'm just another lamictal taker. what i'd do is look up pics, and if it looks like you have it, try like all fu** to get in touch with a pdoc or gp to have it examined and for a further course of action, since it is bad to just stop taking ACs.

Link to comment
Share on other sites

Guest Guest_Nut_Job_*

I just looked it up and it does look like it!

If you think it takes a while to do any harm, do you think it would be okay to wait until Monday?

Thanks for your reply!

Nut_Job

Link to comment
Share on other sites

I have only been on lamictal for a little over two weeks. Im at fifty mgs. But my pdoc said to tell him of any rash that I might develop while on it.

Like loon said, you should get in touch with a pdoc as soon as possible. Maybe even go to the ER. I dont know what action an ER doc would take. But if it is The Rash, you are going to have to stop taking the lamictal.

Good luck,

Selene

Link to comment
Share on other sites

Do not discontinue Lamictal cold turkey on your own, due to the risk of seizures. If you are unable to contact your pdoc and are still concerned about your condition then the proper thing is to go to the ER.

Now, before you go running off lets ensure we are knowlegeable. The rash we talk about is really Stevens Johnson Syndrom (SJS) which is considerably more than a plain rash. SJS is a devastating disease that attacks the body destroying tissue. The causes are not well understood, and there is no cure. Treatment involves massive steroids, and supportive care for other symptoms. There is a substantial mortality rate. Fortunately the occurence is quite low, and most doctors are super cautious to at the first suspicion of similar symptoms.

The symptoms:

- Spreading rash, blisters or reddenend areas of skin that develop into open sores, eventually necrotizing (destroying) the skin.

- Blisters in the mouth, palms, soles, or genital areas

- Persistent fever

- Flu-like aches and pains of the muscles and joints

- other symptoms

;) Here is a fact sheet from the SJS Foundation with some shocking photos of what REAL SJS looks like: http://www.sjsupport.org/pdf/SJS_factsheet.pdf

More photos: http://www.sjsupport.org/htmldata/reactionphoto_1.html

The official FDA rate of incidence is about 1 in 1,200 Lamictal users. The Germans maintain a complete national database of all illnesses and they put the rate at about 1 in 5,000 Lamictal users.

The main thing is not to panic as long as you aren't having creeping symptoms taking over you body by the hour. Go to the ER if you must. In any case make sure you talk to your pdoc Monday.

Good luck, a.m.

Link to comment
Share on other sites

I agree with AM. Contact your pdoc first, sure, but if that isn't possible don't try for a 2nd pdoc--go straight to the ER. If you wait til Mondau, and it IS SJS, then things will be much more serious.

Only you know what your precise symptoms/signs are, so only you can decide if it's erious enough, but me...if I thought it was serious I'd go straight to the ER and THEY could contact my pdoc. Just sayin'.

Link to comment
Share on other sites

My pdoc told me to contact my primary care doc rather than him since he would be the one to treat it and differentiate it from something else- he also told me if i get a rash to stop taking it but that may be because i just started and am still at 25mg.

I vote for the ER- I'd even print out the references to bring there-might save time in the er.

i'm so sorry- i really hope that it is something else so you don't have to go through "the rash".

Link to comment
Share on other sites

I had the SJS rash on 25mg of Lamictal. It started on my fingers and feet, spread like wildfire across my legs and arms (little red bumps), then across my chest and broke out in my mouth and on my tongue! It was very scary. When I realized it was spreading so fast, I called my doc and he instructed me to stop taking it IMMEDIATELY.

From the time I stopped taking it, it took about 3-4 days for the rash to disappear. The whole ordeal lasted about 7 days from first symptom til the rash disappeared.

Try not to panic - I know it is scary as F. Don't take the Lamictal any more. You can safely discontinue it if you're just taking 25mg. Call your doc. You will be fine.

Link to comment
Share on other sites

Guest Guest_Nut_Job_*

My rash doesn't look like that scarey stuff on the SJS website. It looks like this chicks:

http://www.geocities.com/kel28_99/

I have this rash and my body hurts like hell. My neck and back is stiff and my limbs ache really bad.

I am going to try to call the CNP office that is associated with my P_DOC this morning.

Thanks for the replies everyone! I will let you know what I end up doing, if it keeps itching like hell, I am going to need some help because I am going to loose my mind!

N_J

Link to comment
Share on other sites

Goodluck, I'm sure you're going to be okay but get into a doctor as soon as you can.

In the meantime--strap on some gloves or ovenmitts and try to distract yourself (time for a movie marathon? a walk in the park? to cook that dish that you never have time to try?) keep us posted,

meg

Link to comment
Share on other sites

Don't take the Lamictal any more. You can safely discontinue it if you're just taking 25mg. Call your doc. You will be fine.

Y'know, we really don't ever say to stop taking your meds here. That's what the MDs are for. I mean, based on my experience, you can safely discontinue at 200 mg! BUT I'd never tell someone to do that. That's what the docs and ERs are for. It's not for us to say.

If you think you have The Rash or some other serious side effect--call the pdoc. If you can't go to the ER. Period. End of story.

Link to comment
Share on other sites

Guest Guest_Nut_Job_*

Well, I held out till Monday and got into trouble with the PDoc for not going to the E.R. It just didn't look that serious (I know, stupid me)! Anyway, he had me come in first thing and he took a look at it. He seems to think it will go away on its own. He told me to discontinue the meds (which I did on Sunday) and if it got any worse to go the the E.R. He also said, if it is still itching as bad as it is today to call him tomorrow.

So we will see! It hasn't calmed down since I have stopped and my last one was on Friday, I hope it will go away soon!

Thanks for the advice guys. If anything changes I will let you know.

I gotta go, I gotta itch!

N_J ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...